MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY; ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE

BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY; ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE
Model Number M00558250
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).510k number: k163248 & k151895.Although expected, the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of two devices used in the same procedure.This manufacturer report pertains to the first expect pulmonary device and manufacturer report # 3005099803-2018-61844 pertains to the second expect pulmonary device.It was reported to boston scientific corporation that two expect pulmonary transbronchial aspiration needles were used with a scope during an endobronchial ultrasound (ebus) procedure on (b)(6) 2018.According to the complainant, after use of the needles in the patient, there was a small black piece of foreign material left inside the patient.The foreign material was removed using forceps.The scope and both needles were inspected and neither appeared damaged, and it was unclear which device the foreign material came from.The procedure was completed with the original two expect pulmonary needles.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
Note: this report pertains to one of two devices used in the same procedure.Manufacturer report # pertains to the first expect pulmonary device and manufacturer report # 3005099803-2018-61844 pertains to the second expect pulmonary device.It was reported to boston scientific corporation that two expect pulmonary transbronchial aspiration needles were used with a scope during an endobronchial ultrasound (ebus) procedure on (b)(6) 2018.According to the complainant, after use of the needles in the patient, there was a small black piece of foreign material left inside the patient.The foreign material was removed using forceps.The scope and both needles were inspected and neither appeared damaged, and it was unclear which device the foreign material came from.The procedure was completed with the original two expect pulmonary needles.The patient's condition at the conclusion of the procedure was reported to be fine.Additional information received january 09, 2018.Reportedly, the complainant believes the foreign material may have been from the scope.
 
Additional Manufacturer Narrative
Block f10: device problem code 2944 captures the reportable event of foreign matter.Block g5: 510k numbers: k163248 & k151895.Block h10: an expect pulmonary needle device was received for analysis.The foreign material was not returned.A visual evaluation of the returned device revealed the working length (needle and sheath) was kinked at the distal end of the handle and the distal section of the needle was also bent.The needle was fully extended and examined under magnification and was found to be intact, with no damage to the needle tip and sheath tip observed.The length of the needle and sheath were measured and both were within specifications.A functional evaluation was performed and when the handle was actuated, the needle could be extended and retracted.Based on the evaluation of the returned device, the working length kink may have been due to either handling and manipulation of the device by the user or interaction with the scope during the procedure.The foreign material was not returned for analysis and since the device did not show any evidence of broken parts, a clear conclusion about the cause of the reported event could not be determined.Therefore, the most probable cause of the reported event is cause not established.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
EXPECT PULMONARY
Common Device Name
ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key8143873
Report Number3005099803-2018-61843
Device Sequence Number204101
Product Code EOQ
UDI-Device Identifier08714729861416
UDI-Public08714729861416
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
SEE H10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2021
Device Model NumberM00558250
Device Catalogue Number5825
Device Lot Number0022792308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;